MAUDE Adverse Event Report: COOPERSURGICAL, INC. KOH-EFFICIENT,RUMI,3.5CM

COOPERSURGICAL, INC. KOH-EFFICIENT,RUMI,3.5CM
Model Number KC-RUMI-35
Medical Device Problem Codes Defective Component (2292); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
Rumi instrument used during hysterectomy for uterine manipulation was melted with harmonic in process.Small flakes from end of rumi found floating in specimen container and some pieces of rumi were removed from patient during case by doctor.Koh-efficient rumi 3.5cm e-complaint: (b)(4), mw report (b)(4).
 
Additional Manufacturer Narrative
Coopersurgical , inc.Is currently investigating the condition reported on mw report number report (b)(4).
 
Event or Problem Description
Healthcare professional reported "rumi instrument used during hysterectomy for uterine manipulation was melted with harmonic in process.Small flakes from end of rumi found floating in specimen container and some pieces of rumi were removed from patient during case by doctor.".
 
Additional Manufacturer Narrative
Investigation findings: the complaint product was manufactured at csi on 02/16/22.Device history record (dhr) was reviewed and no non-conformity, related to the complaint condition, were noted.A review of the 2-year complaint history did not show similar reported complaint conditions.The complaint product has not been returned to coopersurgical.Evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Root cause: the root cause of this issue has been attributed to the improper usage of the device which lead to the melting of the cup (made from ultem).The kc-rumi line of products is not intended to be used with a harmonic or other types of ultrasonic or laser.This is mentioned in the included dfu (p/n rumiiikoh-dfu) under the warnings section.Although the kc-rumi product is not intended for use with a harmonic scalpel, csi has the kcs-rumi family of product that was designed for use with harmonic scalpels.Corrective actions: coopersurgical will continue to monitor this complaint condition for trends.No further corrective action is necessary, as the complaint was not manufacturing issue.

Brand Name
KOH-EFFICIENT,RUMI,3.5CM
Common Device Name
KOH-EFFICIENT,RUMI,3.5CM
Manufacturer (Section D)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651665
MDR Report Key15485496
Report Number1216677-2022-00263
Device Sequence Number5256108
Product Code HEW
UDI-Device Identifier00888937015089
UDI-Public888937015089
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K954311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2025
Device Model NumberKC-RUMI-35
Device Catalogue NumberKC-RUMI-35
Device Lot Number315285
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer07/10/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexFemale
Patient RaceWhite